Thunderstorm Wind, Bexar
- When
- July 23, 3:43 PM CST to 3:45 PM CST
- Where
- Bexar County, Kelly Afb
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 29.400, -98.633
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 23, 1:54 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 254 PM CDT FRI JUL 23 2004 .DISCUSSION... ANOTHER MID SUMMER COLD FRONT DUE TO ARRIVE SUNDAY. THE UPPER WINDS WILL NOT SUPPORT FAST MOVEMENT OF THE FRONT BUT WILL GRADUALLY SLIDE SOUTH INTO THE HILL COUNTRY SUNDAY MORNING WITH THE AID OF THE THUNDERSTORM OUTFLOW. TEMPS SOUTH OF THE HILL COUNTRY WILL RISE CONSIDERABLY DUE TO THICKNESS PACKING AHEAD OF THE FRONT. THE DIGGING LONG WAVE TROUGH PUSHES THE SUBTROPICAL HIGH AWAY FROM TEXAS, ALLOWING A NORTHWEST FLOW TO PREVAIL SUNDAY THROUGH WEDNESDAY. TEMPS WITH THIS NEW AIRMASS ARE CURRENTLY RUNNING 5 TO 10 DEGREES BELOW NORMAL ON THE HIGHS AND ABOUT 5 DEGREES COLDER ON THE LOWS. THIS AIRMASS WILL MODIFY QUICKLY WITH TEMPS RETURNING TO AT OR ABOVE NORMAL WEDNESDAY. MODELS STILL WANTING TO KEEP A NORTHERLY FLOW ALOFT THROUGH NEXT WEEK. SO WITH LIMITED MOISTURE AND EXCEPT FOR THE POSSIBILITY OF AN OVERNIGHT THUNDERSTORM ROAMING SOUTH INTO THE REGION, WILL KEEP THE POPS LOW. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 97 72 92 / 10 0 20 30 AUSTIN BERGSTROM INTL AIRPORT 71 95 69 92 / 10 0 20 30 DEL RIO INTL AIRPORT 75 96 76 90 / 30 20 30 30 SAN ANTONIO INTL AIRPORT 74 95 74 95 / 20 0 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/19/VL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CDT FRI JUL 23 2004 TXZ171>173-183>194-202>209-217>225-228-241100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 500 AM CDT FRI JUL 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Austin/San Antonio radar (KEWX), 68 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
2 thunderstorm wind. Local standard time, as filed.
Numerous reports were received from the San Antonio area of wind gusts estimated between 50 and 60 mph. Tree limbs were knocked out of trees with minor damage reported to roofs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417184, 5417231.